Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 15, 2009, 4:00 PM HST for Kalawao County, Hawaii. It took effect at Jan 15, 2009, 6:00 PM HST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 4:00 PM HST (02:00 UTC)
- In effect from
- Jan 15, 2009, 6:00 PM HST
- Expired
- Jan 16, 2009, 3:31 PM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 2.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 160200 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST THU JAN 15 2009 ...STRONG AND LOCALLY DAMAGING WIND GUSTS TO AFFECT THE STATE THROUGH FRIDAY... .GUSTY SOUTHWEST WINDS WILL INCREASE LATE TONIGHT ON KAUAI OAHU MOLOKAI AND NIIHAU AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. THE WINDS WILL BE STRONGEST AHEAD OF AND ALONG THE FRONT WHICH WILL SWEEP ACROSS KAUAI FRIDAY MORNING...OAHU MID DAY...AND MOLOKAI FRIDAY AFTERNOON. THE MAIN AREAS OF CONCERN WILL BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH AND EAST OF THE MOUNTAINS WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. WINDS WILL DECREASE RAPIDLY AFTER THE FRONT MOVES THROUGH. IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON MAUI. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIZ022-161400- /O.UPG.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/ /O.EXB.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/ HALEAKALA SUMMIT- 400 PM HST THU JAN 15 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 TO 40 MPH TONIGHT INCREASING TO 35 TO 50 MPH FRIDAY. $$ HIZ001>011-161400- /O.UPG.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/ /O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 400 PM HST THU JAN 15 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS ON KAUAI...OAHU...AND NIIHAU WILL GRADUALLY INCREASE TONIGHT...WITH LOCAL WIND GUSTS OF 50 TO 60 MPH EXPECTED LATE TONIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS. $$ HIZ012-013-161400- /O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD- 400 PM HST THU JAN 15 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. WINDS ON MOLOKAI WILL GRADUALLY INCREASE TONIGHT...WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS. $$ HIZ028-161400- /O.EXT.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/ BIG ISLAND SUMMITS- 400 PM HST THU JAN 15 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO 55 MPH WITH GUSTS TO 70 MPH. $$ HIZ014>021-161400- /O.NEW.PHFO.WI.Y.0004.090116T0400Z-090117T1000Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA- 400 PM HST THU JAN 15 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH GUSTS TO 50 MPH DEVELOPING OVER MAUI...LANAI...AND KAHOOLAWE BY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND OR GUSTS TO 50 MPH ARE EXPECTED. $$ WROE
3 follow-up statements
000 WWHW70 PHFO 161352 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 352 AM HST FRI JAN 16 2009 ...STRONG AND LOCALLY DAMAGING WIND GUSTS WILL AFFECT THE STATE THROUGH MOST OF TODAY... .GUSTY SOUTHWEST TO WEST WINDS CONTINUE AS A COLD FRONT APPROACHES. THE WINDS WILL BE STRONGEST AHEAD OF AND ALONG THE FRONT WHICH WILL SWEEP ACROSS KAUAI THIS MORNING...THEN OAHU AND MOLOKAI LATE MORNING AND AFTERNOON. THE MAIN AREAS OF CONCERN WILL BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH AND EAST OF THE MOUNTAINS WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. WINDS WILL DECREASE RAPIDLY AFTER THE FRONT MOVES THROUGH. IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON MAUI. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIZ022-028-170300- /O.CON.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 352 AM HST FRI JAN 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO 55 MPH WITH GUSTS TO 70 MPH. $$ HIZ001>013-170300- /O.CON.PHFO.HW.W.0001.000000T0000Z-090117T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD- 352 AM HST FRI JAN 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... STRONG SOUTHWEST TO WEST WINDS ON KAUAI...OAHU...AND NIIHAU WILL CONTINUE...WITH LOCAL WIND GUSTS OF 50 TO 60 MPH...UNTIL THE FRONT PASSES DURING THE TIME FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS. $$ HIZ014>021-170300- /O.CON.PHFO.WI.Y.0004.000000T0000Z-090117T1000Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA- 352 AM HST FRI JAN 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... WINDS WILL CONTINUE TODAY WITH GUSTS TO 50 MPH OVER MAUI...LANAI...AND KAHOOLAWE THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND OR GUSTS TO 50 MPH ARE EXPECTED. $$ HOAG
000 WWHW70 PHFO 161958 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 958 AM HST FRI JAN 16 2009 ...GUSTY SOUTHWEST WINDS TO AFFECT MAUI COUNTY INTO THE AFTERNOON WITH DECLINING WINDS ON KAUAI AND OAHU... .GUSTY SOUTHWEST WINDS WILL PERSIST ACROSS MAUI COUNTY INTO THE AFTERNOON AS A FRONT MOVES DOWN THE ISLAND CHAIN. THE MAIN AREAS OF CONCERN WILL BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH AND EAST OF THE MOUNTAINS ON MAUI COUNTY WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. WINDS WILL DECREASE RAPIDLY AFTER THE FRONT MOVES THROUGH. IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON MAUI. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ012-013-170400- /O.CAN.PHFO.HW.W.0001.000000T0000Z-090117T0400Z/ /O.EXB.PHFO.WI.Y.0004.000000T0000Z-090117T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD- 958 AM HST FRI JAN 16 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WIND GUSTS TO 50 MPH ARE POSSIBLE AS A FRONT MOVES ACROSS MAUI COUNTY INTO THE AFTERNOON. $$ HIZ001>011-162100- /O.CAN.PHFO.HW.W.0001.000000T0000Z-090117T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 958 AM HST FRI JAN 16 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. GUSTY WINDS HAVE DECREASED ON KAUAI AND OAHU. $$ HIZ022-028-170900- /O.CON.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 958 AM HST FRI JAN 16 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO 55 MPH WITH GUSTS TO 70 MPH. $$ HIZ014>021-170400- /O.EXT.PHFO.WI.Y.0004.000000T0000Z-090117T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA- 958 AM HST FRI JAN 16 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... WIND GUSTS TO 50 MPH ARE POSSIBLE AS A FRONT MOVES ACROSS MAUI COUNTY INTO THE AFTERNOON. $$ WROE
000 WWHW70 PHFO 170131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST FRI JAN 16 2009 ...STRONG WINDS TO CONTINUE ACROSS THE HIGH SUMMITS OF MAUI AND THE BIG ISLAND TONIGHT... .GUSTY SOUTHWEST WINDS ACROSS MAUI COUNTY WILL CONTINUE TO DECREASE AS A FRONT WEAKENS ACROSS THE ISLANDS. HOWEVER...STRONG WEST TO NORTHWEST WINDS WILL PERSIST ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON MAUI THROUGH AT LEAST TONIGHT. HIZ012>021-170245- /O.CAN.PHFO.WI.Y.0004.000000T0000Z-090117T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- 331 PM HST FRI JAN 16 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS HAVE DECREASED ACROSS MAUI COUNTY. $$ HIZ022-028-171445- /O.EXT.PHFO.HW.W.0001.000000T0000Z-090117T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 331 PM HST FRI JAN 16 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND AND MAUI WILL BE 40 TO 55 MPH WITH GUSTS TO 70 MPH. A HIGH WIND WARNING MEANS THAT WINDS AROUND THE SUMMIT AREAS ARE SUSTAINED IN EXCESS OF 45 MPH OR FREQUENT GUSTS ABOVE 60 MPH ARE OCCURRING. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 15, 4:00 PM HST, 0 minutes earlier.
Area forecast discussion, Jan 15, 4:00 PM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST THU JAN 15 2009 .SYNOPSIS... GUSTY SOUTHWEST WINDS WILL INCREASE OVERNIGHT AS A FRONT APPROACHES FROM THE NORTHWEST...WITH DAMAGING WIND GUSTS EXPECTED ACROSS KAUAI...OAHU...AND MOLOKAI LATE TONIGHT AND FRIDAY. THE FRONT WILL REACH KAUAI FRIDAY MORNING AND BRING STRONG GUSTY WINDS AND SHOWERS TO THE CENTRAL ISLANDS THROUGH FRIDAY AFTERNOON BEFORE WEAKENING OVER THE BIG ISLAND SATURDAY MORNING. WINDS WILL SHIFT OUT OF THE NORTHWEST AS THE FRONT PASSES...THEN DECLINE ON SATURDAY. GENTLE TRADE WINDS AND DRY WEATHER WILL PREVAIL SUNDAY INTO EARLY NEXT WEEK. && .DISCUSSION... FRESH SOUTHWEST WINDS WILL INCREASE OVERNIGHT...WITH DAMAGING WIND GUSTS EXPECTED OVER PORTIONS OF KAUAI...OAHU...AND MOLOKAI LATE TONIGHT AND FRIDAY. A FRONT CURRENTLY SITTING 150 MILES NORTH OF KAUAI IS TIGHTENING THE PRESSURE GRADIENT OVER THE ISLANDS AND PRODUCING THE GUSTY WINDS. WINDS AROUND 5000 FT ON THE LIHUE SOUNDINGS AND KAUAI RADAR VAD HAVE BEEN STEADY AT 30 TO 35 KT TODAY...AND MAXIMUM WIND GUSTS AT AREAS SUCH AS LIHUE...SCHOFIELD BARRACKS...KANEOHE MCBH...AND KALAUPAPA HAVE REMAINED AROUND 40 MPH THROUGH THE DAY. WHILE WINDS WILL REMAIN NEARLY UNCHANGED THROUGH THE EVENING...WIND GUSTS WILL INCREASE FURTHER LATE TONIGHT AS A TROUGH ALOFT FORMS WITHIN THE STRONG JET STREAM CURRENTLY RUNNING ALONG 30N. THIS WILL DRIVE THE FRONT TOWARD THE ISLANDS...FURTHER TIGHTENING THE PRESSURE GRADIENT AND INCREASING THE WINDS AT 5000 FT. SURFACE WINDS WILL THEN INCREASE OVER THE SMALLER ISLANDS...WITH DAMAGING WIND GUSTS TO 60 MPH EXPECTED OVER KAUAI...OAHU... MOLOKAI...AND NIIHAU. THE STRONGEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR AHEAD OF AND ALONG THE FRONT AS IT MOVES OVER KAUAI FRIDAY MORNING AND OAHU AND MOLOKAI FRIDAY AFTERNOON. THE HIGHEST WIND GUSTS WILL MATERIALIZE IN AREAS PRONE TO DOWNSLOPING SOUTHWESTERLY WINDS. THESE AREAS ARE LOCATED OVER AND TO THE NORTH AND EAST OF THE MOUNTAINS. A HIGH WIND WARNING HAS BEEN ISSUED THROUGH FRIDAY AFTERNOON FOR NIIHAU...KAUAI...OAHU...AND MOLOKAI DUE TO THE LIKELIHOOD OF DAMAGING WIND GUSTS TO 60 MPH. HIGH WIND WARNINGS ALSO REMAIN POSTED FOR SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND WILL BE EXPANDED TO HALEAKALA ON MAUI THROUGH FRIDAY EVENING. AS THE FRONT ADVANCES TOWARD MAUI AND THE BIG ISLAND...IT WILL BE WEAKENING. THUS...A WIND ADVISORY HAS BEEN ISSUED FOR MAUI AND LANAI...WHERE GUSTY WINDS ARE EXPECTED TO BE SLIGHTLY LOWER. WHILE THE BIG ISLAND MAY EXPERIENCE GUSTY WINDS FRIDAY AFTERNOON AND EVENING...PARTICULARLY OVER THE KOHALA DISTRICTS...ADVISORY LEVEL WIND GUSTS ARE NOT EXPECTED AT THIS TIME. THE ATMOSPHERE WILL REMAIN RATHER STABLE AHEAD OF THE FRONT... WITH SCATTERED SHOWERS MOVING UP FROM THE SOUTH. WHILE THERE WILL LIKELY BE SOME HEAVY SHOWERS ALONG THE FRONT...INSTABILITY WILL BE MODEST AND THE FRONT WILL BE FAST-MOVING. EXCESSIVE RAINFALL IS NOT LIKELY. WINDS WILL GRADUALLY VEER AND EASE LATE FRIDAY NIGHT AND SATURDAY BEHIND THE FRONT AS A WEAK SURFACE RIDGE DEVELOPS NORTH OF THE ISLANDS. DRY AND STABLE CONDITIONS WILL PREVAIL OVER MOST AREAS... THOUGH REMNANT MOISTURE FROM THE FRONT MAY LINGER AROUND WINDWARD BIG ISLAND AND PRODUCE A FEW MORE SHOWERS IN THAT AREA. STABLE AND SOMEWHAT DRY CONDITIONS WITH GENTLE TRADES ARE EXPECTED SUNDAY INTO MARTIN LUTHER KING JR DAY. WINDS WILL WEAKEN AGAIN MONDAY NIGHT AHEAD OF ANOTHER FRONT THAT WILL AFFECT THE ISLANDS TUESDAY OR WEDNESDAY. && .MARINE... THE NORTHWEST SWELL AT BUOY 51001 NORTHWEST OF KAUAI HAS HELD AROUND 16 FT AT 15 TO 16 SECONDS. THUS...WARNING LEVEL SURF WILL CONTINUE THROUGH AT LEAST FRIDAY NIGHT...SINCE THE WAVE WATCH III MODEL SHOWS A REINFORCING SWELL COMING IN FRIDAY. THEREFORE...LARGE TO VERY LARGE SURF WILL CONTINUE INTO THE WEEKEND. SMALL CRAFT ADVISORIES REMAIN IN EFFECT DUE TO HAZARDOUS SEAS AND INCREASING WINDS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FOR NIIHAU KAUAI OAHU AND MOLOKAI THROUGH FRIDAY AFTERNOON. HIGH WIND WARNING FOR BIG ISLAND SUMMITS AND HALEAKALA SUMMIT THROUGH FRIDAY EVENING. WIND ADVISORY FOR MAUI LANAI AND KAHOOLAWE THROUGH FRIDAY EVENING. HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI AND WEST FACING SHORES OF THE BIG ISLAND THROUGH FRIDAY NIGHT. HIGH SURF ADVISORY FOR WEST FACING SHORES OF LANAI AND NORTH FACING SHORES OF THE BIG ISLAND THROUGH FRIDAY EVENING. SMALL CRAFT ADVISORY. && WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.